MAUDE Adverse Event Report: INVAMEX INVACARE IVC FULL-ELECTRIC LOW HOMECARE BED; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE

INVAMEX INVACARE IVC FULL-ELECTRIC LOW HOMECARE BED; BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Model Number 5410LOW
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Physical Entrapment (2327)
Date of Event 12/21/2025
Type of Reportable Event Death
Event or Problem Description
A hospice provider reported that an assisted living facility called their telecare service on (b)(6) 2025 for a change in the patient's loc (level of consciousness).Upon nurse arrival, the facility stated that the patient was found on the floor with his head wedged between the mattress and railing, and he had foam coming out of his mouth.The patient was pronounced deceased.The medical examiner determined that the cause of death was dementia; contributing factors were atherosclerosis and hypertension in a manner of natural death.The hospice provider advised that the bed and rails involved are invacare produts.The bed is a model 5410low.The model and lot code of the rails is unknown.The mattress is not an invacare product; it is from drive medical.
 
Additional Manufacturer Narrative
The patient care administrator who reported the event stated that there is no known malfunction or deficiency with the bed or rails that may have contributed to the entrapment event; both the bed and rails were working as intended.Also, to their knowledge, the mattress was not compressed or shifting side-to-side, which could increase the gap between the mattress and rail to allow the patient's head to get stuck.She was not able to provide the medical examiner's report but reiterated that the patient's death was ruled natural causes; the entrapment event did not contribute.However, in the chance that the bed entrapment was a contributing factor, an mdr is being filed for this event.The underlying cause of the alleged entrapment event is unconfirmed.It is possible that combining a non-invacare mattress with an invacare bed and rails was a factor.The patient's cognitive state may have also contributed.The patient had pre-existing conditions of vascular dementia, restlessness, and agitation.The invacare homecare beds user manual provides the following warnings: bed accessories designed by other manufacturers have not been tested by invacare.Use of non-invacare bed accessories may result in injury or death.Use only invacare rails, mattresses, bed extenders and other accessories with invacare bed products.Replacement mattresses and bed side rails with dimensions different from the original equipment supplied or specified by the bedframe manufacturer are not interchangeable.Variations in bed side rail design, width and thickness or firmness of the mattress could cause/contribute to entrapment.After raising/lowering the head/foot end of the electric bed, check the distance between the bottom of the bed rail and the mattress.If there is excessive distance between the bottom of the bed rail and the mattress in which individuals may become entangled, adjust the height of the bed rail (if applicable), or provide alternative means of user protection.Conditions such as restlessness, mental deterioration and dementia or seizure disorders (uncontrolled body movement), sleeping problems, and incontinence can significantly impact a user's risk of entrapment.Monitor users with these conditions frequently.Should additional information become available, a supplemental record will be filed.

Brand Name
INVACARE IVC FULL-ELECTRIC LOW HOMECARE BED
Common Device Name
BED, THERAPEUTIC, AC-POWERED, ADJUSTABLE HOME-USE
Manufacturer (Section D)
INVAMEX
avenida el puente s/n
parque industrial el puente ma
reynosa, tamaulipas 88783
MX  88783
Manufacturer (Section G)
INVAMEX
avenida el puente s/n
parque industrial el puente ma
reynosa, tamaulipas 88783
MX   88783
Manufacturer Contact
dona bhamra
one invacare way
elyria, OH 44035
8003336900
MDR Report Key24267983
Report Number9616091-2026-00002
Device Sequence Number13269565
Product Code LLI
UDI-Device Identifier00841447102168
UDI-Public00841447102168
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number5410LOW
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age73 YR
Patient SexMale
Patient Weight66 KG